Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 23, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Dec 9, 2025, 11:21 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 11, 2025, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2025, 11:21 AM PST (19:21 UTC)
- In effect from
- Dec 11, 2025, 10:00 AM PST
- Expired
- Dec 11, 2025, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.4 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WHUS46 KEKA 091921 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1121 AM PST Tue Dec 9 2025 CAZ101-103-104-109-102300- /O.NEW.KEKA.BH.S.0023.251211T1800Z-251212T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1121 AM PST Tue Dec 9 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Thursday morning through Thursday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
3 follow-up statements
527 WHUS46 KEKA 102301 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 301 PM PST Wed Dec 10 2025 CAZ101-103-104-109-110715- /O.CON.KEKA.BH.S.0023.251211T1800Z-251212T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 301 PM PST Wed Dec 10 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Thursday morning through Thursday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
732 WHUS46 KEKA 110702 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1102 PM PST Wed Dec 10 2025 CAZ101-103-104-109-111730- /O.CON.KEKA.BH.S.0023.251211T1800Z-251212T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1102 PM PST Wed Dec 10 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PST THURSDAY THROUGH THURSDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 10 AM PST Thursday through Thursday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
474 WHUS46 KEKA 120232 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 632 PM PST Thu Dec 11 2025 CAZ101-103-104-109-120345- /O.EXP.KEKA.BH.S.0023.000000T0000Z-251212T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 632 PM PST Thu Dec 11 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 9, 12:04 AM PST, 11 hours 17 minutes earlier.
Area forecast discussion, Dec 9, 12:04 AM PST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 1204 AM PST Tue Dec 9 2025 .SYNOPSIS...Areas of dense fog and low chances for coastal drizzle for portions of the North Coast through mid week. Generally dry weather and a warming trend are expected to prevail across NW CA this week, with record warmth likely for the interior. && .DISCUSSION...Pocket of fog and overcast skies are expected along the coast. Fog visibilities are being observed along the North Coast early this morning. Light drizzles to the occasional light shower can be expected to continue along the North Coast, mainly in Del Norte today. Latest guidance only yields trace amounts of measurable rainfall, but persistent light drizzle may lead to a few hundredths accumulating along portions of the North Coast. It will remain dry elsewhere with increasing high temperatures. The persistent ridge of high pressure southwest of the region responsible for blocking Pacific storm systems will strengthen and nose eastward through the workweek. Significant warming will occur as a result. The current forecast yields interior high temperatures reaching 10-20F above climatological norms midweek through the weekend. NBM shows a high probability (70 to 80%) for the warmer interior valleys to exceed 70 F Thursday and especially Friday (80 to 90%). When looking at NBM probabilities for exceeding 75F, the Ukiah area shows probabilities of 50% for Thursday and Friday. This would likely break the high temperature record of 72F from 1958 for Ukiah on Friday if the forecast holds. Ensembles and clusters are hinting at the weaken of the stubborn ridge through the weekend. Precipitation chances start to increase through the latter portion of the weekend. However, any meaningful breakdown of the ridge or zonal flow may not occur into early next week, leading to a further increase of rain chances. JJW/DS && .AVIATION...(06Z TAFs)...The set up for fog could bring or prolong LIFR conditions through the TAF period and well into Tuesday morning for the coastal terminals. KCEC has been under a persistent LIFR regime since 21z. KACV has faired a bit better with inconsistent improved periods of MVFR yet dominated by IFR mostly. Subsidence is compacting and stratifying layers of clouds near the ground and up to 1000ft with most ceilings at KCEC around 300ft. Conditions are expected to lift a bit as fronts approach Tuesday and possibly overnight into Tuesday morning. Light drizzle could be a hindrance to visibility along with the fog with calm winds. && .MARINE...Generally light winds are forecast through Tuesday morning, with south winds forecast north of Cape Mendocino and west- northwest winds forecast south of the Cape. Another mid-period northwest swell will fill in this afternoon and evening, peaking at 7-9 ft at 13 seconds overnight into Tuesday. Combined seas may briefly exceed 10 ft in some areas. Northerly winds are also likely to trend northward Tuesday and Wednesday. Northerly wind gusts of 15- 25 kts are possible south of Cape Mendocino Tuesday and Wednesday afternoons and steep wind waves of 5-7 ft are possible. Additional mid-period northwest swells will continue to fill in through the week, keeping seas elevated. JB && .BEACH HAZARDS...An increased threat of sneaker waves is expected for the Del Norte, Humboldt, and Mendocino coastlines this Thursday. A mid-period westerly swell generated by a storm currently located near 45N,160W will enter the coastal waters early Thursday morning. A lack of local wind waves will allow this swell to dominate the sea state over an existing swell, creating beach conditions that could look deceivingly calm. Forecast confidence continues to grow as the swell passes NOAA/NDBC buoys Wednesday morning. Remember to never turn your back to the ocean, and to avoid steep beaches, jetties, outcroppings, and rocks during these events. DS && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && NOTE: The full forecast discussion is now regularly issued between 10 am/pm and 1 pm/am. Additional updates will be issued as needed. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:18 AM PST | Small Craft Advisory | EKA | 3 days |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.